Texas, 2014Drought in Texas, January 1 to 31, 2014
January 1 to 31, 2014 · NWS EWX · 11 events in 11 counties and zones
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month. Fortunately, this had little effect on the drought. Gillespie (Stage D3), Burnet, Llano, and Medina (all three D2) Counties were the only ones that changed into a worse drought category. The rest of the area remained unchanged with Val Verde County in extreme (Stage D3) drought category and Bandera, De Witt, Edwards, Kendall, Kerr, and Real Counties in severe (Stage D2) drought category. Fire danger was moderate across the area at the end of January. Of the counties in D2 or worse drought Kendall, Kerr, and Llano had burn bans in effect. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated soil moisture was low and even winter weeds weren’t growing. Dryland wheat and oats were showing signs of stress. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) across the Frio, Lower San Antonio, Medina, Nueces and Guadalupe River basins and below normal (10 to 24 percent) across the Colorado and Upper San Antonio River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from December, but was still near 35 feet below normal. Lake Travis remained near 53 feet below normal. Medina Lake was again the most affected lake at 88.7 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer held steady for the month and was 27 feet below normal, and 11.5 feet below the level at the end of January 2013. The Edwards Aquifer Authority remained in stage 2 water restrictions requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville in stage 1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Dec 31, 11:37 PM CST, 23 minutes earlier.
Area forecast discussion, Dec 31, 11:37 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CST TUE DEC 31 2013
.AVIATION...
I-35 CORRIDOR TERMINALS VFR CIGS WITH CIGS LOWERING AROUND DAWN BECOMING
MVFR CIGS BY LATE MORNING. CIGS LIFTING TO VFR BY LATE AFTERNOON. I-35
CORRIDOR WINDS LIGHT AND VARIABLE TONIGHT BECOMING LIGHT SOUTHWEST
AFTER DAWN AND LIGHT WESTERLY TOMORROW NIGHT. CDFNT PUSHING THROUGH
LATE TOMORROW EVENING TO EARLY OVERNIGHT WITH NORTH WINDS INCREASING
TO 15 TO 25 KTS. KDRT TERMINAL MOSTLY VFR CLEAR TONIGHT WITH VFR
CIRRUS CIGS DEVELOPING AFTER DAWN. KDRT WINDS LIGHT SOUTHEAST TONIGHT
AND WEDNESDAY BECOMING LIGHT AND VARIABLE TOMORROW EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 38 65 38 53 31 / - - - 0 0
AUSTIN BERGSTROM INTL AIRPORT 30 64 34 52 25 / - 10 - 0 0
NEW BRAUNFELS MUNI AIRPORT 35 64 36 54 27 / - 10 - 0 0
BURNET MUNI AIRPORT 34 64 32 50 27 / 0 - 0 0 0
DEL RIO INTL AIRPORT 37 63 38 55 32 / 0 0 0 0 0
GEORGETOWN MUNI AIRPORT 33 64 32 51 27 / - - - 0 0
HONDO MUNI AIRPORT 37 64 37 57 28 / - - 0 0 0
SAN MARCOS MUNI AIRPORT 35 64 36 53 28 / - 10 - 0 0
LA GRANGE - FAYETTE REGIONAL 39 64 39 54 30 / 10 10 10 0 0
SAN ANTONIO INTL AIRPORT 38 64 38 56 30 / - 10 - 0 0
STINSON MUNI AIRPORT 39 65 39 57 31 / - 10 - 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...02
SYNOPTIC/GRIDS...05
Hazardous weather outlook, Dec 31, 5:01 AM CST, 18 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CST TUE DEC 31 2013
TXZ171>173-183>194-202>209-217>225-228-011115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
501 AM CST TUE DEC 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Bandera
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Bandera forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month. Fortunately, this had little effect on the drought. Gillespie (Stage D3), Burnet, Llano, and Medina (all three D2) Counties were the only ones that changed into a worse drought category. The rest of the area remained unchanged with Val Verde County in extreme (Stage D3) drought category and Bandera, De Witt, Edwards, Kendall, Kerr, and Real Counties in severe (Stage D2) drought category. Fire danger was moderate across the area at the end of January. Of the counties in D2 or worse drought Kendall, Kerr, and Llano had burn bans in effect. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated soil moisture was low and even winter weeds weren’t growing. Dryland wheat and oats were showing signs of stress. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) across the Frio, Lower San Antonio, Medina, Nueces and Guadalupe River basins and below normal (10 to 24 percent) across the Colorado and Upper San Antonio River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from December, but was still near 35 feet below normal. Lake Travis remained near 53 feet below normal. Medina Lake was again the most affected lake at 88.7 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer held steady for the month and was 27 feet below normal, and 11.5 feet below the level at the end of January 2013. The Edwards Aquifer Authority remained in stage 2 water restrictions requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville in stage 1.
Drought, Burnet
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Burnet forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month. Fortunately, this had little effect on the drought. Gillespie (Stage D3), Burnet, Llano, and Medina (all three D2) Counties were the only ones that changed into a worse drought category. The rest of the area remained unchanged with Val Verde County in extreme (Stage D3) drought category and Bandera, De Witt, Edwards, Kendall, Kerr, and Real Counties in severe (Stage D2) drought category. Fire danger was moderate across the area at the end of January. Of the counties in D2 or worse drought Kendall, Kerr, and Llano had burn bans in effect. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated soil moisture was low and even winter weeds weren’t growing. Dryland wheat and oats were showing signs of stress. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) across the Frio, Lower San Antonio, Medina, Nueces and Guadalupe River basins and below normal (10 to 24 percent) across the Colorado and Upper San Antonio River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from December, but was still near 35 feet below normal. Lake Travis remained near 53 feet below normal. Medina Lake was again the most affected lake at 88.7 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer held steady for the month and was 27 feet below normal, and 11.5 feet below the level at the end of January 2013. The Edwards Aquifer Authority remained in stage 2 water restrictions requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville in stage 1.
Drought, De Witt
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- De Witt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month. Fortunately, this had little effect on the drought. Gillespie (Stage D3), Burnet, Llano, and Medina (all three D2) Counties were the only ones that changed into a worse drought category. The rest of the area remained unchanged with Val Verde County in extreme (Stage D3) drought category and Bandera, De Witt, Edwards, Kendall, Kerr, and Real Counties in severe (Stage D2) drought category. Fire danger was moderate across the area at the end of January. Of the counties in D2 or worse drought Kendall, Kerr, and Llano had burn bans in effect. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated soil moisture was low and even winter weeds weren’t growing. Dryland wheat and oats were showing signs of stress. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) across the Frio, Lower San Antonio, Medina, Nueces and Guadalupe River basins and below normal (10 to 24 percent) across the Colorado and Upper San Antonio River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from December, but was still near 35 feet below normal. Lake Travis remained near 53 feet below normal. Medina Lake was again the most affected lake at 88.7 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer held steady for the month and was 27 feet below normal, and 11.5 feet below the level at the end of January 2013. The Edwards Aquifer Authority remained in stage 2 water restrictions requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville in stage 1.
Drought, Edwards
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Edwards forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month. Fortunately, this had little effect on the drought. Gillespie (Stage D3), Burnet, Llano, and Medina (all three D2) Counties were the only ones that changed into a worse drought category. The rest of the area remained unchanged with Val Verde County in extreme (Stage D3) drought category and Bandera, De Witt, Edwards, Kendall, Kerr, and Real Counties in severe (Stage D2) drought category. Fire danger was moderate across the area at the end of January. Of the counties in D2 or worse drought Kendall, Kerr, and Llano had burn bans in effect. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated soil moisture was low and even winter weeds weren’t growing. Dryland wheat and oats were showing signs of stress. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) across the Frio, Lower San Antonio, Medina, Nueces and Guadalupe River basins and below normal (10 to 24 percent) across the Colorado and Upper San Antonio River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from December, but was still near 35 feet below normal. Lake Travis remained near 53 feet below normal. Medina Lake was again the most affected lake at 88.7 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer held steady for the month and was 27 feet below normal, and 11.5 feet below the level at the end of January 2013. The Edwards Aquifer Authority remained in stage 2 water restrictions requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville in stage 1.
Drought, Gillespie
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month. Fortunately, this had little effect on the drought. Gillespie (Stage D3), Burnet, Llano, and Medina (all three D2) Counties were the only ones that changed into a worse drought category. The rest of the area remained unchanged with Val Verde County in extreme (Stage D3) drought category and Bandera, De Witt, Edwards, Kendall, Kerr, and Real Counties in severe (Stage D2) drought category. Fire danger was moderate across the area at the end of January. Of the counties in D2 or worse drought Kendall, Kerr, and Llano had burn bans in effect. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated soil moisture was low and even winter weeds weren’t growing. Dryland wheat and oats were showing signs of stress. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) across the Frio, Lower San Antonio, Medina, Nueces and Guadalupe River basins and below normal (10 to 24 percent) across the Colorado and Upper San Antonio River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from December, but was still near 35 feet below normal. Lake Travis remained near 53 feet below normal. Medina Lake was again the most affected lake at 88.7 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer held steady for the month and was 27 feet below normal, and 11.5 feet below the level at the end of January 2013. The Edwards Aquifer Authority remained in stage 2 water restrictions requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville in stage 1.
Drought, Kendall
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Kendall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month. Fortunately, this had little effect on the drought. Gillespie (Stage D3), Burnet, Llano, and Medina (all three D2) Counties were the only ones that changed into a worse drought category. The rest of the area remained unchanged with Val Verde County in extreme (Stage D3) drought category and Bandera, De Witt, Edwards, Kendall, Kerr, and Real Counties in severe (Stage D2) drought category. Fire danger was moderate across the area at the end of January. Of the counties in D2 or worse drought Kendall, Kerr, and Llano had burn bans in effect. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated soil moisture was low and even winter weeds weren’t growing. Dryland wheat and oats were showing signs of stress. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) across the Frio, Lower San Antonio, Medina, Nueces and Guadalupe River basins and below normal (10 to 24 percent) across the Colorado and Upper San Antonio River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from December, but was still near 35 feet below normal. Lake Travis remained near 53 feet below normal. Medina Lake was again the most affected lake at 88.7 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer held steady for the month and was 27 feet below normal, and 11.5 feet below the level at the end of January 2013. The Edwards Aquifer Authority remained in stage 2 water restrictions requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville in stage 1.
Drought, Kerr
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Kerr forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month. Fortunately, this had little effect on the drought. Gillespie (Stage D3), Burnet, Llano, and Medina (all three D2) Counties were the only ones that changed into a worse drought category. The rest of the area remained unchanged with Val Verde County in extreme (Stage D3) drought category and Bandera, De Witt, Edwards, Kendall, Kerr, and Real Counties in severe (Stage D2) drought category. Fire danger was moderate across the area at the end of January. Of the counties in D2 or worse drought Kendall, Kerr, and Llano had burn bans in effect. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated soil moisture was low and even winter weeds weren’t growing. Dryland wheat and oats were showing signs of stress. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) across the Frio, Lower San Antonio, Medina, Nueces and Guadalupe River basins and below normal (10 to 24 percent) across the Colorado and Upper San Antonio River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from December, but was still near 35 feet below normal. Lake Travis remained near 53 feet below normal. Medina Lake was again the most affected lake at 88.7 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer held steady for the month and was 27 feet below normal, and 11.5 feet below the level at the end of January 2013. The Edwards Aquifer Authority remained in stage 2 water restrictions requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville in stage 1.
Drought, Llano
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Llano forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month. Fortunately, this had little effect on the drought. Gillespie (Stage D3), Burnet, Llano, and Medina (all three D2) Counties were the only ones that changed into a worse drought category. The rest of the area remained unchanged with Val Verde County in extreme (Stage D3) drought category and Bandera, De Witt, Edwards, Kendall, Kerr, and Real Counties in severe (Stage D2) drought category. Fire danger was moderate across the area at the end of January. Of the counties in D2 or worse drought Kendall, Kerr, and Llano had burn bans in effect. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated soil moisture was low and even winter weeds weren’t growing. Dryland wheat and oats were showing signs of stress. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) across the Frio, Lower San Antonio, Medina, Nueces and Guadalupe River basins and below normal (10 to 24 percent) across the Colorado and Upper San Antonio River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from December, but was still near 35 feet below normal. Lake Travis remained near 53 feet below normal. Medina Lake was again the most affected lake at 88.7 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer held steady for the month and was 27 feet below normal, and 11.5 feet below the level at the end of January 2013. The Edwards Aquifer Authority remained in stage 2 water restrictions requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville in stage 1.
Drought, Medina
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Medina forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month. Fortunately, this had little effect on the drought. Gillespie (Stage D3), Burnet, Llano, and Medina (all three D2) Counties were the only ones that changed into a worse drought category. The rest of the area remained unchanged with Val Verde County in extreme (Stage D3) drought category and Bandera, De Witt, Edwards, Kendall, Kerr, and Real Counties in severe (Stage D2) drought category. Fire danger was moderate across the area at the end of January. Of the counties in D2 or worse drought Kendall, Kerr, and Llano had burn bans in effect. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated soil moisture was low and even winter weeds weren’t growing. Dryland wheat and oats were showing signs of stress. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) across the Frio, Lower San Antonio, Medina, Nueces and Guadalupe River basins and below normal (10 to 24 percent) across the Colorado and Upper San Antonio River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from December, but was still near 35 feet below normal. Lake Travis remained near 53 feet below normal. Medina Lake was again the most affected lake at 88.7 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer held steady for the month and was 27 feet below normal, and 11.5 feet below the level at the end of January 2013. The Edwards Aquifer Authority remained in stage 2 water restrictions requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville in stage 1.
Drought, Real
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Real forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month. Fortunately, this had little effect on the drought. Gillespie (Stage D3), Burnet, Llano, and Medina (all three D2) Counties were the only ones that changed into a worse drought category. The rest of the area remained unchanged with Val Verde County in extreme (Stage D3) drought category and Bandera, De Witt, Edwards, Kendall, Kerr, and Real Counties in severe (Stage D2) drought category. Fire danger was moderate across the area at the end of January. Of the counties in D2 or worse drought Kendall, Kerr, and Llano had burn bans in effect. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated soil moisture was low and even winter weeds weren’t growing. Dryland wheat and oats were showing signs of stress. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) across the Frio, Lower San Antonio, Medina, Nueces and Guadalupe River basins and below normal (10 to 24 percent) across the Colorado and Upper San Antonio River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from December, but was still near 35 feet below normal. Lake Travis remained near 53 feet below normal. Medina Lake was again the most affected lake at 88.7 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer held steady for the month and was 27 feet below normal, and 11.5 feet below the level at the end of January 2013. The Edwards Aquifer Authority remained in stage 2 water restrictions requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville in stage 1.
Drought, Val Verde
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Val Verde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
January was a dry month across South Central Texas with most of the region receiving less than normal rainfall. All but the eastern quarter of the area had less than 25 percent of normal for the month. Fortunately, this had little effect on the drought. Gillespie (Stage D3), Burnet, Llano, and Medina (all three D2) Counties were the only ones that changed into a worse drought category. The rest of the area remained unchanged with Val Verde County in extreme (Stage D3) drought category and Bandera, De Witt, Edwards, Kendall, Kerr, and Real Counties in severe (Stage D2) drought category. Fire danger was moderate across the area at the end of January. Of the counties in D2 or worse drought Kendall, Kerr, and Llano had burn bans in effect. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated soil moisture was low and even winter weeds weren’t growing. Dryland wheat and oats were showing signs of stress. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) across the Frio, Lower San Antonio, Medina, Nueces and Guadalupe River basins and below normal (10 to 24 percent) across the Colorado and Upper San Antonio River basins. Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad showed slight improvement from December, but was still near 35 feet below normal. Lake Travis remained near 53 feet below normal. Medina Lake was again the most affected lake at 88.7 feet below normal which left it at 4 percent of capacity. The Edwards Aquifer held steady for the month and was 27 feet below normal, and 11.5 feet below the level at the end of January 2013. The Edwards Aquifer Authority remained in stage 2 water restrictions requiring large water users to reduce pumping by 30%. Fredericksburg remained in stage 4 water restrictions and Kerrville in stage 1.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and Heavy Snow in Montana, January 1 to 4, 20141 death · 78 kt wind · 30 events
- Heavy Snow in Ohio, January 1 to 2, 2014$1.3 million · 6 events
- Heavy Snow in New York, January 1 to 3, 2014$268,000 · 16 events
- Winter Storm in Ohio, January 1 to 2, 2014$350,000 · 2 events
- Drought in New Mexico, January 1 to 31, 201434 events
- Heavy Snow and Winter Weather in New York, January 1 to 3, 201427 events
- Winter Weather in Indiana, January 1 to 2, 201424 events
- Flooding in Arkansas, January 1 to 27, 2014$25,000 · 3 events
- Drought in Texas, January 1 to 31, 201422 events
- Drought in Oklahoma, January 1, 201420 events
- Winter Storm in New York, January 1 to 3, 201418 events
- Drought in Nebraska, January 1 to 31, 201417 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495943, 495944, 495945, 495946, 495947, 495948, 495950, 495951, 495952, 495953, 495954.